Prevention and treatment of side-effects of systemic treatment: bone loss.

@article{Body2010PreventionAT,
  title={Prevention and treatment of side-effects of systemic treatment: bone loss.},
  author={J J Body},
  journal={Annals of oncology : official journal of the European Society for Medical Oncology},
  year={2010},
  volume={21 Suppl 7},
  pages={vii180-5}
}
Cancer treatment-induced bone loss (CTIBL) is generally more rapid and severe than bone loss associated with menopause in women or ageing in men and women. In premenopausal women with breast cancer, CTIBL is mainly caused by chemotherapy with resultant ovarian failure, by GnRH agonists or by tamoxifen. In postmenopausal women, steroidal and non-steroidal aromatase inhibitors (AIs) increase bone turnover, decrease bone mass and increase fracture rate (hazard ratio increased to 1.38-1.55 compared… CONTINUE READING

Citations

Publications citing this paper.
Showing 1-10 of 10 extracted citations

References

Publications referenced by this paper.
Showing 1-10 of 42 references

Similar Papers

Loading similar papers…